advertisement
Question
Posted by: BABES | 2004/11/10

LILY-FLUOXETINE

I HAVE BEEN ON THIS MEDS FOR +6MONTHS NOW, I HAVE EXPERIENCED A GREAT INCREASE OF APPETITE MEANING I EAT MORE THAN 5 TIMES A DAY. IS THIS NORMAL?
SECONDLY I HAVE WORSE SLEEPING HABBITS NOW.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

With Fluoxetine / Prozac, one may get some increase in appetite ; just as depression often reduces your appetite and effective treatment of the depression may let it increase normally again. As Shain says, with ANY drug, always make a point of getting the little white paper with it, and read about effects, side-effects, etc.
Because all this family of drugs affects the centre in the brain which controls appetite, but does so unpredictably ( as does Depression ) one may see an increase or decrease in appetite and weight. If you get the munchies, check with dietdoc about selecting some more healthy munchies, of the celery sort, rather than sugary ones.
And Janey, you're wrong --- antidepressants if taken properly and for the appropriate length of time, can end an episode of depression, and it will NOT return as soon as one stops the tablet. But Depression is a ecurrent disorder in most cases, and can return later.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Janey | 2004/11/10

I gave up on taking anti-depressants not just because of weight gain - but because I think it's nonsens and unhealthy to take them. When stopped taking them - was responsible for sorting out my life and what was making me depressed. Also made friends with lovely family - and focus more on doing things for them (and other people) than on how I'm feeling. Know this is all a fragile cure - but still better than the disturbed sleep, weight gain and other side-effects of a temporary cure. I was suicidal before I started taking fluoxitine, then sertraline (zoloft) and then cipramil. Also had anorexia and bulemia. Doctors say its an 'chemical' imbalance but they can't measure it or do a scientific test for it. I think you need to get a good counselor, friends, family and a big thing - THIINK OF OTHER PEOPLE, DO THINGS FOR THEM without wanting any return and look at your unrealistic expectations of other people and on yourself. Get involved in church or groups. These are long term cures. The moment you stop popping a pil - the problem is back. Maybe I'm wrong. Hope this doesn't upset whole lot of people. I know that Bipolar depression CAN be measured - but then you won't get an S.S.R.I. antidepressant but a mood stabiliser instead.

Reply to Janey
Posted by: CP MOM | 2004/11/10

Since i've been on Cipralex i've lost weight.....

Reply to CP MOM
Posted by: Jitterbug | 2004/11/10

I am on Cipralex, and I swear I am picking up weight at an alarming rate.... oh dear. Maybe CS can help us with suggestions. I am also hungry all the time.
:-(

Reply to Jitterbug
Posted by: Shaun | 2004/11/10

Hi there,

If you still have it available, check the little insert that comes with the medication, & check what the side-effects are.

I'm on Effexor XR but the write-up on my meds is quite confusing, as one sentence says "increase in appetite" while another sentence says "decrease in appetite".
Then there's another sentence that says "weight-gain", & another still that says "weight-loss"... what do you make of that!?

Regards,
Shaun

Reply to Shaun
Posted by: me too | 2004/11/10

I had the same experience. Was on Aropax before L-F and gained 24kg in 6 months!

I was also hungry all the time. Even woke up in the middle of the night to make snax.

Reply to me too

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement